MAUDE Adverse Event Report: EXPLORAMED NC7, INC. WILLOW WEARABLE BREAST PUMP; POWERED BREAST PUMP

EXPLORAMED NC7, INC. WILLOW WEARABLE BREAST PUMP; POWERED BREAST PUMP
Model Number PDW48
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Skin Infection (4544)
Date of Event 08/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer reported mastitis which was treated by intravenous therapy and oral antibiotics.A primary cause of mastitis is milk stasis within the breast, providing a medium for bacterial growth.[1,2,3] there are a variety of risk factors for mastitis, including missed or restricted feedings, breast engorgement, restriction from tight bra/clothing, prone sleeping position, maternal stress, excessive fatigue, and malnutrition.[1,2,3,4] mastitis is usually a benign, self-limiting condition, with few consequences to the infant and incidence ranging from 4-27%.[5] the willow device has not yet been received by exploramed nc7 for evaluation.However, a manufacturing review was conducted on the device history record and no nonconformances were noted in the production of this device.Based on the information provided, it cannot be definitively concluded that the willow wearable breast pump caused or contributed to the incident of mastitis.World health organization, mastitis causes & management, 2002.Spencer jp, management of mastitis in breastfeeding women, american family physician.2008; 78 (6): 727-732.Michie c, the challenge of mastitis.Arch dis child.2003: 88, 818-821.Foxman b, lactation mastitis: occurrence and medical management among 946 breastfeeding women in the united states.Am j epidemiol, 155 (2) 2002.Wambach, karen, and jan riordan.Breastfeeding and human lactation.5th ed., jones & bartlett learning, 2016.Berens p, abm clinical protocol# 26: persistent pain with breastfeeding.Breastfeed med., 2016;11(2):46-53.
 
Event or Problem Description
The customer reported to willow customer care on (b)(6) 2020 that she experienced mastitis.Customer visited urgent care and was treated intravenously with an unknown therapy, followed by an oral antibiotic.Customer continued pumping with an alternative breast pump throughout treatment.

Brand Name
WILLOW WEARABLE BREAST PUMP
Common Device Name
POWERED BREAST PUMP
Manufacturer (Section D)
EXPLORAMED NC7, INC.
1975 w. el camino real
suite 306
mountain view CA 94040
MDR Report Key10623196
Report Number3012759464-2020-00014
Device Sequence Number3232575
Product Code HGX
UDI-Device Identifier00858298006446
UDI-Public(01)00858298006446(11)200513
Combination Product (Y/N)N
PMA/510(K) Number
K191577
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberPDW48
Device Catalogue NumberPDW48
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2020
Initial Report FDA Received Date10/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;